Alert archive / Wisconsin / Frost Advisories in 2014
Frost Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at May 16, 2014, 2:31 PM CDT for 16 counties in Wisconsin. It took effect at May 17, 2014, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2014, 2:31 PM CDT (19:31 UTC)
- In effect from
- May 17, 2014, 1:00 AM CDT
- Expired
- May 17, 2014, 6:51 AM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 37 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
124 WWUS73 KGRB 161931 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 231 PM CDT FRI MAY 16 2014 ...ANOTHER NIGHT OF FROST EXPECTED TONIGHT... .A DECREASE IN CLOUD COVERAGE...COMBINED WITH LIGHT WINDS AND A VERY COOL AIR MASS OVERHEAD...WILL LEAD TO THE DEVELOPMENT OF FROST OVERNIGHT. FROST WILL BE MOST WIDESPREAD IN CENTRAL WISCONSIN WHERE TEMPERATURES ARE FORECAST TO APPROACH THE FREEZING MARK. BE SURE TO PROTECT ANY EARLY SEASON PLANTS OR OTHER SENSITIVE VEGETATION. WIZ020-022-030-031-035>040-045-048>050-073-074-170345- /O.NEW.KGRB.FR.Y.0002.140517T0600Z-140517T1200Z/ MENOMINEE-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE- BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 231 PM CDT FRI MAY 16 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY. * TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S TONIGHT. * SENSITIVE VEGETATION SHOULD BE COVERED TO PREVENT DAMAGE AND EARLY SEASON PLANTS SHOULD BE BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AK
2 follow-up statements
951 WWUS73 KGRB 170248 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 948 PM CDT FRI MAY 16 2014 ...ANOTHER NIGHT OF FROST EXPECTED... .A DECREASE IN CLOUD COVERAGE...COMBINED WITH LIGHT WINDS AND A VERY COOL AIR MASS OVERHEAD...WILL LEAD TO THE DEVELOPMENT OF FROST OVERNIGHT. FROST WILL BE MOST WIDESPREAD IN CENTRAL WISCONSIN WHERE TEMPERATURES ARE FORECAST TO APPROACH THE FREEZING MARK. BE SURE TO PROTECT ANY EARLY SEASON PLANTS OR OTHER SENSITIVE VEGETATION. WIZ020-022-030-031-035>040-045-048>050-073-074-171200- /O.CON.KGRB.FR.Y.0002.140517T0600Z-140517T1200Z/ MENOMINEE-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE- BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 948 PM CDT FRI MAY 16 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY... * TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S. * SENSITIVE VEGETATION SHOULD BE COVERED TO PREVENT DAMAGE AND EARLY SEASON PLANTS SHOULD BE BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
616 WWUS73 KGRB 171151 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 651 AM CDT SAT MAY 17 2014 ...PATCHY FROST POSSIBLE TONIGHT... .AN UNSEASONABLY COOL AIR MASS WILL GRADUALLY DEPART THIS WEEKEND. HOWEVER ONE MORE COOL NIGHT MAY PRODUCE PATCHY FROST SUNDAY MORNING. BE SURE TO PROTECT ANY EARLY SEASON PLANTS OR OTHER SENSITIVE VEGETATION. WIZ020-022-030-031-035>040-045-048>050-073-074-171300- /O.CAN.KGRB.FR.Y.0002.000000T0000Z-140517T1200Z/ MENOMINEE-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE- BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 651 AM CDT SAT MAY 17 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 16, 12:23 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 16, 12:23 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1223 PM CDT FRI MAY 16 2014 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND SATURDAY ISSUED AT 301 AM CDT FRI MAY 16 2014 PATCHY CLEAR SKIES EARLY THIS MORNING UNDER A WEAK RIDGE OVER CENTRAL WISCONSIN WERE ALLOWING TEMPERATURES TO FALL INTO THE LOWER OR MID 30S SO FAR EARLY THIS MORNING...SO WILL LET THE FROST ADVISORY RUN ITS COURSE. POTENTIAL OF MORE FROST AND POSSIBLE FREEZE WARNING HEADLINES AGAIN TONIGHT BUT WILL LET THE DAY CREW ISSUE IF NEEDED SINCE ALREADY DEALING WITH AN ONGOING HEADLINE THIS AM. EARLY THIS MORNING...SOME WEAK RADAR RETURNS WERE NOTED OVER FAR NORTHEAST WISCONSIN WHERE 850 TEMPS WERE -5 C OR COLDER AND ALSO ASSOCIATED WITH A WEAK SURFACE TROUGH DROPPING SOUTHWARD OVER THE STATE TODAY. THESE RETURNS WERE DRIFTING SOUTH TOWARD GRB...WILL HAVE TO MONITOR FOR A FLURRIES MENTION FURTHER SOUTH OVER MORE OF NE WI THIS AM. THIS WEAK TROUGH ALSO EXTENDED INTO NW WI AND NORTHERN MN WITH MORE WEAK RETURNS NOTED ON THE DLH RADAR. OBSERVATIONS INDICATE MID LEVEL CLOUDS WITH THIS TROUGH AND NO GROUND TRUTH OF PCPN REACHING THE GROUND AT THIS TIME. OTHERWISE WILL CONCENTRATE THE HIGHEST CHC POPS FOR THE AFTERNOON HOURS TODAY AND SATURDAY WITH DAYTIME HEATING CONTRIBUTION. DUE TO THE DRY AIR MASS IN PLACE THROUGH SATURDAY...ANY SHOWERS WHICH CAN DEVELOP WILL YIELD TRACE TO A FEW HUNDREDTHS OF AN INCH WITH COVERAGE AT ISOLATED TO SCATTERED. STEEPEST LOW LEVEL LAPSE RATES LIKELY IN THE AFTERNOON HOURS EACH THIS AFTERNOON AND SATURDAY WITH THE COLD TEMPS ALOFT WITH THE UPPER LOW. CORE OF THE COLDEST H7 TEMPS WITH STEEP LAPSE RATES UP TO 700 MB WORK IN THE AREA THIS AFTERNOON AND THEN LINGER INTO TONIGHT AND SATURDAY. WHILE ISOLD/SCT LIGHT PCPN WILL BE MENTIONED FOR MOST LOCATIONS TODAY...WILL CONFINE THE MENTION TO EASTERN WISCONSIN ON SATURDAY DUE TO SUBTLE SURFACE CONVERGENCE. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY ISSUED AT 301 AM CDT FRI MAY 16 2014 THE LATEST GFS ENSEMBLE MEAN INDICATES THAT A DEEP EASTERN CONUS TROUGH WILL LIFT OFF TO THE NORTHEAST LATE IN THE WEEKEND AS ENERGY DIGS ACROSS THE WEST COAST. THE GFS AND ECMWF ARE IN GOOD AGREEMENT THROUGH MUCH OF THIS PERIOD AND WILL EMPLOY A GENERAL MODEL BLEND FOR THIS FORECAST. SATURDAY NIGHT THROUGH SUNDAY NIGHT...UPPER TROUGH AXIS WILL BE SHIFTING FROM THE CENTRAL TO THE EASTERN GREAT LAKES SATURDAY NIGHT. MID AND HIGH CLOUDS WILL REMAIN PRESENT DURING THE EVENING...THEN RETREAT TOWARDS THE NORTH OVERNIGHT. IT WILL BE ANOTHER COOL NIGHT WITH LOWS MAINLY IN THE 30S. ON SUNDAY...MID-LEVEL HEIGHTS CONTINUE TO REBOUND WHILE LOW LEVEL TEMPS MODERATE. ANY MID AND HIGH CLOUDS WILL THINNING WHICH SHOULD LEAD TO A GOOD DEAL OF SUNSHINE. MOSTLY CLEAR ON SUNDAY NIGHT...BUT SHOULD SEE MID AND HIGH CLOUDS ARRIVE LATE AHEAD OF A FRONTAL SYSTEM OVER THE PLAINS. WARMER LOWS IN THE MID 30S TO MID 40S. REST OF THE FORECAST...RETURN FLOW RAMPS UP ON MONDAY WHICH WILL LEAD TO A CHANCE OF RAIN ACROSS THE NORTH. BETTER CHANCES OF SHOWERS AND STORMS THEN ARRIVE MONDAY NIGHT THROUGH TUESDAY NIGHT WHEN THE SLOW MOVING FRONTAL SYSTEMS PASS THROUGH THE REGION. SOME INSTABILITY WILL BE PRESENT TUESDAY INTO TUESDAY NIGHT WHEN MID-LEVEL LAPSE RATES REACH UP TO 7 C/KM. TOUGH TO SAY IF THIS WILL BECOME SURFACE BASED OR REMAIN ELEVATED DUE TO LIGHT EASTERLY FLOW OFF LAKE MICHIGAN AT THE SURFACE. ONCE THE COLD FRONT PASSES TUESDAY NIGHT...WEAK HIGH PRESSURE BUILDS IN FROM THE NORTH MID-WEEK. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1222 PM CDT FRI MAY 16 2014 BROKEN TO OVERCAST VFR CIGS IN THE 5 TO 7K FT RANGE WL CONT ACROSS ALL OF THE NE WI TAF SITES THIS AFTERNOON...ALONG WITH ISOLATED TO SCATTERED LIGHT RAIN SHWRS. WHILE THE PCPN THREAT WL DIMINISH EARLY THIS EVENING...IT MAY TAKE UNTIL THE EARLY MORNING HOURS BEFORE THESE CIGS BECOME MORE SCATTERED IN NATURE. THE UPR TROF RESPONSIBLE FOR THE COOL...MOSTLY CLOUDY WEATHER CONDITIONS IS EXPECTED TO ONLY SLOWLY SLIDE EAST TOWARD ERN SECTIONS OF THE GREAT LAKES ON SAT. ENUF COOL AIR ALOFT TO REMAIN OVER WI TO ALLOW VFR CU FIELD TO DEVELOP ONCE AGAIN MID TO LATE SAT MORNING. CANNOT RULE OUT A FEW LIGHT INSTABILITY SHWRS TO POP UP ONCE AGAIN...BUT THIS ACTIVITY TO BE MUCH MORE ISOLATED COMPARED TO TODAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....TDH LONG TERM......MPC AVIATION.......AK
Hazardous weather outlook, May 16, 10:11 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1011 AM CDT FRI MAY 16 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171515- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1011 AM CDT FRI MAY 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD DRY AIR MASS ANCHORED OVER THE GREAT LAKES REGION MAY LEAD TO FROST FORMATION TONIGHT. THOSE WITH AGRICULTURAL INTERESTS SHOULD MONITOR FORECASTS AND CONSIDER PROTECTING SENSITIVE PLANTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY COLD WEATHER WILL NECESSITATE TAKING ACTION TO PROTECT COLD-SENSITIVE VEGETATION SATURDAY NIGHT. REGARDLESS OF WHETHER OR NOT FROST OCCURS...TEMPERATURES WILL BE COLD ENOUGH TO WARRANT TAKING SENSITIVE PLANTS INDOORS. IF THAT IS NOT POSSIBLE...THEY SHOULD BE COVERED TO PROTECT THEM FROM THE COLD. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT...BUT IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LMZ521-522-541>543-171515- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1011 AM CDT FRI MAY 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT...BUT IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. TSK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:31 PM CDT | Frost Advisory | GRB | Brown, Calumet, Kewaunee, Manitowoc, Marathon, Marinette and 9 more | 11 hr |
Nearby
Frost Advisories in Wisconsin, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.